Alert archive / Indiana / Wind Chill Advisories in 2013

Wind Chill Advisory 1, NWS Indianapolis, IN

January 21, 201329 counties in Indiana

NWS Indianapolis, IN issued this wind chill advisory at Jan 21, 2013, 4:00 AM EST for 29 counties in Indiana. It took effect at Jan 21, 2013, 8:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2013, 4:00 AM EST (09:00 UTC)
In effect from
Jan 21, 2013, 8:00 PM EST
Expired
Jan 22, 2013, 10:22 AM EST
In force
14 hr
Issued by
NWS Indianapolis, IN
All 29 counties

Bartholomew County, IN, Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 20 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WWUS43 KIND 210900
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 AM EST MON JAN 21 2013

...FRIGID CONDITIONS EXPECTED OVER CENTRAL INDIANA TONIGHT...

.THE ARRIVAL OF AN ARCTIC AIR MASS WILL BRING THE COLDEST
TEMPERATURES IN TWO YEARS TO CENTRAL INDIANA. WIND CHILLS OF 10
TO 20 BELOW ZERO ARE EXPECTED TONIGHT THROUGH MIDDAY TUESDAY.

INZ021-028>031-035>049-051>057-064-065-211700-
/O.NEW.KIND.WC.Y.0001.130122T0100Z-130122T1600Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...COLUMBUS
400 AM EST MON JAN 21 2013

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM EST TUESDAY. 


* WIND CHILL VALUES: 10 BELOW TO 20 BELOW ZERO


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
5 follow-up statements
197 
WWUS43 KIND 211611
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 AM EST MON JAN 21 2013

...FRIGID CONDITIONS EXPECTED OVER CENTRAL INDIANA TONIGHT...

.THE ARRIVAL OF AN ARCTIC AIR MASS WILL BRING THE COLDEST
TEMPERATURES IN TWO YEARS TO CENTRAL INDIANA. WIND CHILLS OF
10 TO 20 BELOW ZERO ARE EXPECTED TONIGHT THROUGH MIDDAY TUESDAY.

INZ021-028>031-035>049-051>057-064-065-220015-
/O.CON.KIND.WC.Y.0001.130122T0100Z-130122T1600Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...COLUMBUS
1111 AM EST MON JAN 21 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM EST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM EST TUESDAY. 

* WIND CHILL VALUES: 10 BELOW TO 20 BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
578 
WWUS43 KIND 212020
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EST MON JAN 21 2013

...FRIGID CONDITIONS EXPECTED OVER CENTRAL INDIANA TONIGHT...

.THE ARRIVAL OF AN ARCTIC AIR MASS WILL BRING THE COLDEST
TEMPERATURES IN TWO YEARS TO CENTRAL INDIANA. WIND CHILLS OF
10 TO 20 BELOW ZERO ARE EXPECTED TONIGHT THROUGH MIDDAY TUESDAY.

INZ021-028>031-035>049-051>057-064-065-220430-
/O.CON.KIND.WC.Y.0001.130122T0100Z-130122T1600Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...COLUMBUS
320 PM EST MON JAN 21 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM EST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM EST TUESDAY. 

* WIND CHILL VALUES: 10 BELOW TO 20 BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
010 
WWUS43 KIND 220139
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 PM EST MON JAN 21 2013

...FRIGID CONDITIONS EXPECTED OVER CENTRAL INDIANA TONIGHT THROUGH
LATE TUESDAY MORNING...

.THE ARRIVAL OF AN ARCTIC AIR MASS WILL BRING THE COLDEST
TEMPERATURES IN TWO YEARS TO CENTRAL INDIANA. WIND CHILLS OF
10 TO 20 BELOW ZERO ARE EXPECTED TONIGHT THROUGH MIDDAY TUESDAY.

INZ021-028>031-035>049-051>057-064-065-220945-
/O.CON.KIND.WC.Y.0001.000000T0000Z-130122T1600Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...COLUMBUS
839 PM EST MON JAN 21 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY. 

* WIND CHILL VALUES: 10 BELOW TO 20 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SMF
142 
WWUS43 KIND 220853
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 AM EST TUE JAN 22 2013

...FRIGID CONDITIONS EXPECTED OVER CENTRAL INDIANA THROUGH LATE
THIS MORNING...

.AN ARCTIC AIR MASS ACROSS THE REGION IS BRINGING THE COLDEST
TEMPERATURES IN TWO YEARS TO CENTRAL INDIANA. WIND CHILLS OF 10 TO
20 BELOW ZERO ARE EXPECTED THROUGH MIDDAY.

INZ021-028>031-035>049-051>057-064-065-221600-
/O.CON.KIND.WC.Y.0001.000000T0000Z-130122T1600Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...COLUMBUS
353 AM EST TUE JAN 22 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

* WIND CHILL VALUES: 10 BELOW TO 20 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

RYAN
521 
WWUS43 KIND 221522
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 AM EST TUE JAN 22 2013

...TEMPERATURES RISING SLOWLY BUT REMAINING FRIGID...

.FRIGID TEMPERATURES WILL REMAIN ACROSS THE AREA TODAY...WITH
TEMPERATURES RANGING FROM THE UPPER SINGLE DIGITS TO THE UPPER
TEENS THIS AFTERNOON. WIND CHILLS WILL REMAIN BELOW ZERO AT TIMES.
HOWEVER...WIND CHILL READINGS HAVE IMPROVED TO ABOVE ADVISORY
CRITERIA.

INZ021-028>031-035>049-051>057-064-065-221630-
/O.CAN.KIND.WC.Y.0001.000000T0000Z-130122T1600Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...COLUMBUS
1022 AM EST TUE JAN 22 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WIND CHILL ADVISORY. 

TEMPERATURES THIS AFTERNOON WILL PEAK IN THE UPPER SINGLE DIGITS
TO THE UPPER TEENS. WIND CHILLS MAY CONTINUE TO DIP BELOW ZERO AT
TIMES...BUT WILL REMAIN ABOVE ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 3:53 AM EST, 7 minutes earlier.

Area forecast discussion, Jan 21, 3:53 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 AM EST MON JAN 21 2013

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED
BELOW.

&&

.SYNOPSIS...
ISSUED AT 351 AM EST MON JAN 21 2013

ARCTIC AIR IS MOVING INTO CENTRAL INDIANA AND WILL HOLD SWAY OVER
THE AREA FOR THE NEXT COUPLE OF DAYS...USHERING IN THE COLDEST
TEMPERATURES IN TWO YEARS. COULD SEE SOME FLURRIES LATE TUESDAY
NIGHT INTO WEDNESDAY WITH A WEAK WAVE MOVING THROUGH THE AREA.
WEDNESDAY WARM ADVECTION SLOWLY BEGINS TO WARM TEMPERATURES THROUGH
THURSDAY WHEN A STRONGER SYSTEM WILL BRING CHANCES FOR SNOW THROUGH
FRIDAY NIGHT WITH PERHAPS A WINTRY MIX IN THE SOUTH THURSDAY NIGHT.

&&

.NEAR TERM /TODAY/...

ISSUED AT 351 AM EST MON JAN 21 2013

RADAR MOSAIC AND OBSERVATIONS WERE SHOWING SOME FLURRIES ACROSS
CENTRAL INDIANA AS WELL AS CENTRAL AND NORTHERN ILLINOIS AT 3 AM.
TEMPERATURES RANGED FROM THE UPPER TEENS TO THE MIDDLE 20S WITH
NORTHWESTERLY WINDS. WITH A WEAK UPPER WAVE STILL MAKING IT/S WAY
ACROSS THE AREA AFTER 12Z WILL CONTINUE WITH SCATTERED FLURRIES
THROUGH 15Z...WHEN THE WAVE SHOULD EXIT TO THE EAST. WITH PLENTY OF
DRY AIR IN THE FORECAST SOUNDINGS DO NOT EXPECT MORE THAN A TRACE.

STRONG COLD ADVECTION WILL BE PLACE THROUGH THE DAY...AND WHILE
CLOUDS SHOULD BE CLEARING/SCATTERING FROM WEST TO EAST BY MIDDAY DO
NOT EXPECT TO SEE TEMPERATURES RISE MORE THAN A DEGREE OR TWO FROM
MORNING LOWS.FOR TEMPERATURES USED A GUIDANCE AVERAGE FOR HIGHS IN
THE TEENS NORTH TO LOW 20S IN THE SOUTH. BUFKIT SHOWS WIND GUSTS
AROUND 25 KTS OR SO BY MIDMORNING AND LASTING THROUGH THE DAY...WITH
SLIGHTLY LOWER GUSTS IN THE SOUTH. WIND CHILLS WILL BE BELOW ZERO IN
THE NORTH THROUGHOUT THE DAY AND IN THE SINGLE DIGITS IN THE SOUTH.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

ISSUED AT 351 AM EST MON JAN 21 2013

FORECAST FOCUS IS ON TEMPERATURES/WIND CHILLS THROUGH TUESDAY AND
THEN A WEAK WAVE MOVING THROUGH TUESDAY NIGHT/WEDNESDAY.

STRONG COLD ADVECTION WILL CONTINUE TONIGHT AS ARCTIC HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST. 850 MB TEMPERATURES DROP TO 20 TO 24
BELOW ZERO ACROSS THE AREA...AND TEMPERATURES WHERE THIS AIR IS
CURRENTLY /8Z MON/ ARE IN THE LOW SINGLE DIGITS TO A FEW DEGREES
BELOW ZERO. WHILE SOME OF THIS UPSTREAM AREA HAS SNOW COVER THAT IS
HELPING TEMPERTURES TO BOTTOM OUT...THINK OVER CENTRAL INDIANA LOWS
RIGHT AROUND ZERO ACROSS THE AREA ARE ATTAINABLE. THUS DROPPED
TEMPERATURES A COUPLE DEGREES FROM GUIDANCE. WILL NOT DROP THEM
FURTHER WITH WINDS EXPECTED TO STAY UP. WHILE WINDS STAYING 10-15
MPH WITH GUSTS AROUND 20 -25 CONTINUING THROUGH THE NIGHT WILL KEEP
TEMPERATURES FROM DROPPING TO DOUBLE DIGITS BELOW ZERO IT MEANS WIND
CHILLS WILL REACH THE -10 TO -20 RANGE ACROSS MUCH OF THE AREA. THUS
ISSUING A WIND ADVISORY FOR ALL BUT THE SOUTHERN COUNTIES /WHERE
WIND CHILLS WILL BE BELOW ZERO BUT SHOULD STAY WARMER THAN -10/ FOR
TONIGHT THROUGH MIDDAY TUESDAY.

FOR TUESDAY TEMPERATURES LEANED TOWARD COOLER MAV GUIDANCE NUMBERS
WITH 850 TEMPERATURES BARELY BEGINNING TO WARM IF AT ALL. MOST OF
THE NIGHT TUESDAY NIGHT SHOULD SEE MOSTLY CLEAR SKIES AND THIS
SHOULD ALLOW TEMPERATURES TO DROP RAPIDLY AND AGAIN LEANED TOWARD
COOLER GUIDANCE NUMBERS...HOWEVER WINDS SHOULD HAVE ABATED WITH HIGH
PRESSURE OVERHEAD SO WIND CHILLS WILL NOT BE AS COLD. A WEAK
SHORTWAVE WILL MOVE THROUGH LATE TUESDAY NIGHT INTO WEDNESDAY BUT
TIME HEIGHTS SHOW VERY LITTLE MOISTURE TO WORK WITH. THUS WILL
INCLUDE A CHANCE FOR FLURRIES BUT NO MEASURABLE SNOW. THIS WAVE
SHOULD BE THROUGH BY WENDESDAY LATE AFTERNOON AND DROP ANY
PRECIPITATION MENTION THEN. TEMPERATURES SLOWLY WARM UNDER WEAK WARM
ADVECTION ON THE BACK SIDE OF THE HIGH WEDNESDAY AND WEDNESDAY NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
ISSUED AT 351 AM EST MON JAN 21 2013

LOW PRESSURE TRACKING THROUGH THE OHIO VALLEY LATE THURSDAY INTO
EARLY FRIDAY REMAINS THE PRIMARY CHALLENGE FOR THE EXTENDED
PERIOD...WITH A REINFORCING SHOT OF COLDER AIR FOR FRIDAY AND
SATURDAY FOLLOWED BY A WARMING TREND INTO EARLY NEXT WEEK.

MODEL GUIDANCE IN GENERAL HAS SHIFTED SOUTH FROM THE LAST FEW
RUNS WITH THE TRACK OF THE WAVE PULLING OUT OF THE SOUTHERN PLAINS
ON THURSDAY. REASON FOR THE SHIFT SOUTH APPEARS TO BE DUE IN PART
TO A DELAYED PHASING OF THE NORTHERN AND SOUTHERN STREAMS ALOFT AS
THE EXPANSION OF THE UPPER TROUGH ON THE BACK SIDE OF THE POLAR
VORTEX TRAILS THE SURFACE WAVE. OP GFS HAS REMAINED AT THE
SOUTHERN END OF THE GUIDANCE AND HAS BECOME INCREASINGLY MORE OF
AN OUTLIER WITH THE BULK OF THE GFS ENSEMBLE MEMBERS AND OTHER
MODEL DATA. IT IS SLOWER AND MUCH WEAKER WITH THE SURFACE
WAVE...NOT BRINGING THE LOW THROUGH THE OHIO/TENNESSEE VALLEYS
UNTIL FRIDAY. GGEM IS FASTEST WITH THE ENERGY PHASE ALOFT...AND
ULTIMATELY REMAINS THE FURTHEST NORTH AND DEEPEST WITH THE TRACK
OF THE SURFACE WAVE WITH THE GFS ENSEMBLE MEAN CLOSE ON ITS HEELS.
ECMWF HAS TRENDED FURTHER SOUTH WITH ITS 00Z RUN AND NOW SITS IN
BETWEEN THE GGEM AND OP GFS WITH THE TRACK OF THE LOW. WHILE MODEL
CONSENSUS STILL FAVORS THE PRIMARY IMPACTS FROM THIS SYSTEM
THURSDAY NIGHT INTO FRIDAY...A MODEL BLEND SEEMS TO BE THE BEST
APPROACH WITH RESPECT TO THE TRACK OF THE WAVE UNTIL DIFFERENCES
CAN BE IRONED OUT.

EXPECT LIGHT SNOW TO DEVELOP THURSDAY AFTERNOON AS A PREDOMINANT
EASTERLY FLOW SLOWS SATURATION OF THE COLUMN AND ISENTROPIC LIFT
EXPANDS INTO THE REGION FROM THE SOUTHWEST. MODEL SOUNDINGS
INDICATING PRESENCE OF THE REMNANT ARCTIC AIRMASS IN THE NEAR
SURFACE LEVELS THURSDAY NIGHT WITH WARM NOSE IN THE BOUNDARY LAYER
BRIEFLY ADVECTING ABOVE FREEZING AIR INTO SOUTHERN INDIANA THURSDAY
EVENING BEFORE COLDER AIR ALOFT RETURNS EARLY FRIDAY. HAVE PLACED
SNOW IN AS THE PREDOMINANT PRECIP TYPE ACROSS THE ENTIRE FORECAST
AREA...BUT MAINTAINED A FREEZING RAIN MENTION SOUTH OF INTERSTATE
70 THURSDAY EVENING TO ACCOUNT FOR THE SHORT PERIOD WITH WARM AIR
ALOFT. STILL APPEARS POTENTIAL IS THERE FOR A FEW INCHES OF SNOW
ACROSS THE ENTIRE FORECAST AREA BY FRIDAY MORNING WITH HIGHEST
AMOUNTS LIKELY FOCUSED OVER EASTERN COUNTIES AS SYSTEM DEEPENS AND
BEGINS TO PHASE TO THE EAST OF THE REGION. LIKELY TO BE SOME
ADDITIONAL LIGHT ACCUMS THROUGH FRIDAY NIGHT AS TRAILING UPPER
TROUGH AND FAVORED NORTHWEST WINDS OFF OF LAKE MICHIGAN PROVIDE
POTENTIAL FOR BONUS SNOW SHOWERS.

HIGH PRESSURE WILL BUILD IN ON SATURDAY WITH DRY WEATHER
ANTICIPATED INTO EARLY NEXT WEEK. UNDERCUT ALLBLEND TEMPS FOR
FRIDAY AND SATURDAY WITH A WARMING TREND BEGINNING SUNDAY AS
SOUTHERLY FLOW DEVELOPS ON THE BACK SIDE OF THE HIGH.

&&

.AVIATION /DISCUSSION FOR THE 2100900Z TAF UPDATE/...
ISSUED AT 351 AM EST MON JAN 21 2013

SCATTERED FLURRIES IMPACTING THE REGION EARLY THIS MORNING. MAIN
CHANGE FOR THE UPDATE IS TO SPEED UP ARRIVAL OF STRATOCU AS MVFR
CEILINGS HAVE DEVELOPED OVER THE LAST HOUR OR SO AT ALL SITES.
EXPECT CEILINGS BETWEEN 2000-2500FT TO PERSIST THROUGH DAYBREAK
WITH FLURRIES.

06Z DISCUSSION FOLLOWS.

CEILINGS EXPECTED TO GRADUALLY FALL OVERNIGHT AS A UPPER DISTURBANCE
MOVES THROUGH COUPLED WITH INCREASING COLD ADVECTION IN THE WAKE OF
THE DISTURBANCE. MODEL DATA SUGGEST LOW LEVEL COLD ADVECTION WILL
BECOME QUITE STRONG TOWARDS/AFTER SUNRISE MONDAY WITH LOW LEVEL
LAPSE RATES NEARING DRY ADIABATIC...SO THINK CEILINGS HAVE A GOOD
CHANCE OF FALLING INTO THE MVFR CATEGORY BY THAT TIME.  APPEARS
THERE WILL BE SOME FLURRIES AS WELL...BUT CHANCES FOR PROLONGED
VISIBILITY RESTRICTIONS TOO LOW TO INCLUDE AT THIS TIME.

MODEL DATA INDICATE GOOD POTENTIAL FOR SURFACE WIND GUSTS AROUND 25
KTS FROM 280-300 DEGREES DEVELOPING BY THE LATE MORNING HOURS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....RYAN
AVIATION...JAS/RYAN
Hazardous weather outlook, Jan 20, 4:43 PM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
443 PM EST SUN JAN 20 2013

INZ021-028>031-035>049-051>057-060>065-067>072-212145-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
443 PM EST SUN JAN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THERE IS A SLIGHT CHANCE FOR FLURRIES TONIGHT. MINOR TO
MODERATE FLOODING WILL CONTINUE ALONG AREA RIVERS.

HAZARDS: LITTLE TO NO SNOW ACCUMULATION. RIVER FLOODING.

TIMING: SLIGHT CHANCE FOR FLURRIES TONIGHT. RIVER FLOODING IS
ONGOING.

DISCUSSION: A WEAK UPPER WAVE WILL MOVE THROUGH TONIGHT BRINGING A
CHANCE FOR FLURRIES TO THE AREA...WITH LITTLE TO NO ACCUMULATION
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: BELOW ZERO WIND CHILLS ARE POSSIBLE AT TIMES FROM MONDAY
MORNING THROUGH WEDNESDAY MORNING...WITH THE COLDEST VALUES OF 10
TO 20 BELOW ZERO EXPECTED TUESDAY MORNING. THERE ARE CHANCES FOR
SNOW FROM THURSDAY THROUGH FRIDAY NIGHT...WITH A CHANCE FOR A
FREEZING RAIN...RAIN...OR SNOW MIX ON THURSDAY. RIVER FLOODING
WILL CONTINUE THROUGH MID WEEK.

DISCUSSION: ARCTIC HIGH PRESSURE WILL BRING COLD TEMPERATURES TO
THE AREA. AN UPPER WAVE COULD BRING CHANCES FOR SNOW FROM THURSDAY
THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

Nearby

Wind Chill Advisories in Indiana, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.